MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020830
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 2mmx8cm deltapaq cere coil (cdf10020830, c40907) was being as used as a second coil.The physician didn't like the shape of coil deployment and decided to pull it out.During re-sheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2mmx8cm deltapaq cere coil (cdf10020830, c40907) was being as used as a second coil.The physician didn't like the shape of coil deployment and decided to pull it out.During re-sheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.One non-sterile unit deltapaq cere 2mmx8cm was received inside of a pouch.The hub was inspected and no damages was noted on it.The dpu was inspected and it was found several kinked.The introducer was inspected and it was found partially unzipped and kinked.The re-sheathing tool was inspected and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The rh was not heated.The embolic coil was inspected under microscope and it was found stretched.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinks, introducer- kinked).A manufacturing record evaluation was performed for the finished device c40907 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer- zipping difficulty-unzipping¿ even though that the functional analysis could not be performed the introducer could not be zipped due the conditions of the device and because of this we can confirm the complaint.However, the condition noted in the dpu (several kinks) may have contributed to the complaint as reported but this cannot be determined conclusively.This condition could be caused by excessive use of force in the device.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 2MMX8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9315186
Report Number3008114965-2019-01246
Device Sequence Number18949642
Product Code HCG
UDI-Device Identifier00878528007104
UDI-Public00878528007104
Combination Product (Y/N)N
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCDF10020830
Device Lot NumberC40907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1